Funnel Cloud, Clark
- When
- June 5, 4:22 PM MST to 4:35 PM MST
- Where
- Clark County, 3 mi N of Dubois
- Reported by
- Public
- Coordinates
- 44.213, -112.230
A funnel cloud photographed near Dubois.
A funnel cloud photographed near Dubois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A funnel cloud photographed near Dubois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 5, 12:02 PM MST, 4 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 102 PM MDT Sun Jun 5 2022 .SHORT TERM...Today through Monday night. Light shower activity progressed east through the forecast area late this morning while partial clearing was visible across SE Oregon. A strong upper jet along with increased solar insulation is expected to push east into the region around forecast issuance today which should help to fuel strong thunderstorm development across the Eastern Magic Valley and Southern Highlands this afternoon and evening. As a result, SPC has carved out a broad area of Marginal Risk for Severe thunderstorms across SE Idaho this afternoon and evening. Convective Allowing Hires Models continue to suggest that we will begin to see stronger thunderstorm development as early as 2PM this afternoon generally shifting east through the Lower Snake River Plain and Southern Highlands although each is showing notable differences in track and placement of cells. Here the HREF guidance would suggest the strongest development and placement of storms along a line from Burley to Malad between 4pm and 9pm before gradually waning through the remainder of the evening/night. A flat upper trough/west flow remains over the region Monday with breezy winds anticipated throughout the Snake River Plain. Perhaps strong enough to support a Wind Advisory across INL and the Mud Lake region but below Lake Wind conditions across American Falls. In addition to the wind, there should be enough lingering moisture and instability to support isolated to scattered thunderstorm development up along the Montana and Wyoming border region Monday and Monday evening. Winds generally diminish Monday night into Tuesday morning with temperatures dropping into the upper 30s across INL, Mud Lake, and the Upper Snake Plain...so perhaps a Frost Advisory potential. Looks like daytime highs level out Today into Monday before warming in the Long Term period (more on that below). Huston .LONG TERM...Tuesday through next Sunday. A transitory ridge of high pressure establishes itself for Tuesday bringing with it mostly clear skies and a chance for isolated showers and thunderstorms in the Island Park basin. Clouds begin to steadily fill in late Tuesday night into Wednesday as a dry shortwave ejected from an upper level low in the northern Pacific tracks through our region. Best chances for precipitation look to stay further north up in Montana but with the orientation of this shortwave, this will help begin a warming trend through the weekend as a predominant southwest and zonal flow pattern takes effect. High temperatures Wednesday will be in the upper 60s to low 80s and by Saturday will climb into the upper 70s and low 90s. Skies remain partly cloudy to mostly cloudy through Thursday but will begin to scatter and clear out for Friday as the ridge axis of a larger high pressure ridge passes overhead. Saturday will be the warmest day of the week as more unsettled weather returns to the Pacific Northwest, helping transition our upper level flow to be out of the west/northwest Sunday and beyond. Afternoon highs will be drop by around 10 degrees to round out your weekend in the 60s to low 80s and stay fairly consistent through early next week. Weekend showers and thunderstorms look to stay across the northern higher elevations in the Central Mountains and Eastern Highlands staying very light in nature. Winds will pick up each afternoon for Saturday and Sunday with gusts up to 30 to 40 mph across the Snake River Plain and higher elevation zones. There is a 50/50 ensemble split on a prolonged dry period headed into mid-June, with several long range models indicating very dry conditions outside of a few mountain showers late next week into the following week. With much warmer temperatures expected throughout this week, this will allow for enhanced snowmelt across our higher elevation snowpack helping to keep mountain streams and river flowing. MacKay && .AVIATION...A round of showers tracking through southeast Idaho this morning and afternoon brought a mix of VFR/MVFR CIGS/VIS associated with more moderate rain. These showers will continue to continue to head east with ceilings rising and scattering out, helping to generate some afternoon thunderstorms that will kick off this afternoon and evening. All terminals will see VCTS this afternoon and evening, with TEMPO groups highlighting the best potential for direct site impacts. Breezy west/southwest winds across the Snake Plain between 10 to 15 kts with gusts up to 25 kts will become more variable in associated afternoon convection. After sunset tonight, showers and thunderstorms become more isolated and contained to the higher terrain helping to keep VCTS and VCSH in the TAFs slightly longer at KSUN and KDIJ. Any lingering showers will be out of our region by early tomorrow morning with skies quickly clearing out right behind. Low level moisture and quieter winds overnight should be able to generate some fog across the Snake Plain and Teton Valley, with a few high resolution models suggesting IFR impacts for early tomorrow morning. For Monday, winds will pick up around 15- 18Z/900AM-1200PM across the Snake Plain with west/southwest winds between 10 to 20 kts with gusts up to 30 kts. At KSUN and KDIJ, normal diurnally driven winds will be slightly stronger than usual between 10 and 15 kts with gusts up to 25 kts. Skies remain mostly clear tomorrow with the chance for some isolated thunderstorms along the Idaho/Montana border with a FEW/SCT deck building off of the higher terrain for tomorrow afternoon. MacKay && .FIRE WEATHER...The coverage of showers and thunderstorms will reach its peak this afternoon, then a shift to more zonal flow behind the trough today will shift the pattern slightly north, leaving more limited areas in the north under the threat of showers and thunderstorms for Mon afternoon, and even less on Tue afternoon/evening, with only the Targhee NF portion of the CTNF having any real threat. Cooler than normal temperatures continue, and with the rainfall, humidity is remaining quite high. The cloud cover will prevent great instability, and thus thunderstorms will be isolated in nature. Wed is when temperatures surge with the skies finally clear, and a weak ridge replaces the low pressure over the northern Rockies and Great Basin. The warming and drying appears to last the rest of the work week, but incoming precipitation, coupled with some wind, arrives Sat afternoon. Messick && .HYDROLOGY...Wood River at Hailey is just above action/alert stage and is expected to stay around that range through a good portion of the week. Messick/Huston && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Pocatello ID
1213 PM MDT Sun Jun 5 2022
IDZ058>061-063-051945-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
1213 PM MDT Sun Jun 5 2022
...BAND OF SHOWERS AND THUNDERSTORMS NEAR PRESTON MOVING EAST
THROUGH BEAR LAKE THROUGH 145 PM MDT...
At 1210 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 6 miles southeast of Swanlake to near Franklin,
moving east at 20 mph.
HAZARD...Wind gusts up to 30 mph, brief moderate rain, and
occasional lighting.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause rough boating conditions on area
lakes.
Locations impacted include...
Preston, Montpelier, Bear Lake Idaho Portion, Franklin, Saint
Charles, Oneida Narrows Reservoir, Dingle, Paris, Bloomington, Bern,
Minnetonka Cave, Ovid, Mapleton, Fish Haven, Liberty, Pegram, Mink
Creek, Whitney, Riverdale and Emmigrant Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors or on Bear Lake, consider seeking shelter on land
and inside a sturdy building.
&&
LAT...LON 4200 11191 4229 11202 4250 11123 4200 11105
TIME...MOT...LOC 1810Z 257DEG 17KT 4224 11192 4205 11185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HustonSpecial Weather Statement
National Weather Service Pocatello ID
516 PM MDT Sun Jun 5 2022
IDZ053-066-067-060000-
Centennial Mountains/Island Park ID-Upper Snake River Plain ID-
Beaverhead/Lemhi Highlands ID-
516 PM MDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of west central Fremont
and central Clark Counties through 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dubois, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dubois, Idmon, Spencer, Kilgore and Small.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4414 11251 4438 11250 4446 11174 4410 11172
TIME...MOT...LOC 2315Z 265DEG 29KT 4422 11232
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MacKayThe Pocatello radar (KSFX), 129 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud photographed near Dubois.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2022Every state in 2022This day in weather historyWarnings in Idaho, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042961.